Alert archive / Iowa / River Flood Warnings in 2007
River Flood Warning 17, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Aug 9, 2007, 12:05 AM CDT for Keokuk County, Iowa. It took effect at Aug 9, 2007, 2:23 AM CDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2007, 12:05 AM CDT (05:05 UTC)
- In effect from
- Aug 9, 2007, 2:23 AM CDT
- Expired
- Aug 10, 2007, 4:36 PM CDT
- In force
- 38 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
County Keokuk County, IA
The radar
The Des Moines radar (KDMX), 136 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Skunk River near Sigourney (SIGI4).
- Action stage
- 14.5 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05472500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Aug 8, 9:18 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 8, 9:18 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 918 PM CDT WED AUG 8 2007 .UPDATE... MAIN CHANGE TO FORECAST WAS TO CANCEL FLASH FLOOD WATCH IN THE NORTH. LINEAR MCS /BOW ECHO/ FAR SOUTHERN IA THROUGH NORTHWEST MO SHIFTING EAST WHILE WEAKENING ON NORTHERN FLANK AS IT MOVES INTO LESS FAVORABLE ENVIRONMENT (WEAKER SHEAR AND MARGINAL INSTABILITY). SFC FRONT AT 00Z ROUGHLY NEAR A CHILLICOTHE MO TO QUINCY IL LINE. SIGNIFICANT RAINFALL AND FLASH FLOOD THREAT LOOKS TO BE FAVORED ALONG AND NORTH OF THIS BOUNDARY... OR ROUGHLY IN AREAS ALONG AND SOUTH OF INTERSTATE 80 AS LLJ INCREASES AND VEERS INTO THIS FRONT AND ALSO THE COLD POOL FROM MCS. HEAVY RAIN THREAT MAY CONTINUE TO SHIFT SOUTH OVERNIGHT AS OUTFLOW FROM MCS REINFORCES FRONT... THUS HAVE NOT GONE WITH A FLASH FLOOD WATCH SOUTHERN HALF ATTIM... BUT WILL CONTINUE TO MONITOR. MID LEVEL SHORTWAVE ASSISTING CONVECTION MOVING INTO WESTERN IA AND DISTANCE/SPEED TOOL PLACES IT ALONG MISSISSIPPI 15Z-18Z THURS... SO WILL BE DRYING OUT LATE TONIGHT AND TOMORROW MORNING FROM WEST TO EAST. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 05
Hazardous weather outlook, Aug 8, 4:47 AM CDT, 19 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 447 AM CDT WED AUG 8 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 447 AM CDT WED AUG 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. ONGOING STORMS THIS MORNING WILL DIMINISH AND EXIT THE AREA BY MIDDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING IN IOWA...DEVELOPING INTO A LARGER COMPLEX THAT MOVES ACROSS THE AREA THROUGH THE EVENING AND OVERNIGHT HOURS. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAINFALL AND DAMAGING WINDS. A HEAT ADVISORY REMAINS IN EFFECT SOUTH OF A LINE FROM FAIRFIELD TO GALESBURG. OPPRESSIVELY HOT AND HUMID AIR WILL REMAIN IN PLACE...WITH LOCATIONS ALONG AND SOUTH OF INTERSTATE 80 REACHING HEAT INDEX READINGS ABOVE 100 TODAY AND WITH WARM NIGHTTIME TEMPERATURES CONTINUING TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ON THURSDAY AS A WEAK FRONT SWEEPS SOUTHEASTWARD ACROSS THE AREA DURING THE DAY...THOUGH THE CHANCE OF SEVERE THUNDERSTORMS IS LOWER. THE HEAT ADVISORY REMAINS IN EFFECT THROUGH THURSDAY EVENING...WHEN THE WEAK FRONT MOVING THROUGH THE AREA WILL PROVIDE A BRIEF RESPITE FROM THE HIGH HUMIDITY. HOT TEMPERATURES AND INCREASING HUMIDITY ARE THEN EXPECTED ACROSS THE AREA THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND OVERNIGHT. ALSO...ANY REPORTS OF HEAVY RAINFALL OVER 1 INCH OR FLOODING ARE ENCOURAGED. MAYES
In the hours before
Local storm report, Aug 8, 8:06 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
806 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 4 E WHAT CHEER 41.41N 92.28W
08/08/2007 E1.00 INCH KEOKUK IA TRAINED SPOTTER
RAINFALL SINCE 630 PM. CURRENT RAINFALL RATE IS LIGHT.
&&
14Special weather statement, Aug 8, 9:02 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 902 PM CDT WED AUG 8 2007 IAZ063-064-076-077-090500- IOWA IA-JOHNSON IA-KEOKUK IA-WASHINGTON IA- 902 PM CDT WED AUG 8 2007 ...THUNDERSTORMS WITH TORRENTIAL RAIN MOVING IN... THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE AREA THROUGH THE LATE EVENING. THE STORMS WILL BRING TORRENTIAL RAIN WITH RAINFALL RATES OF 1 TO 2 INCHES IN LESS THAN AN HOUR...AND FREQUENT AND INTENSE LIGHTNING. THE STORMS WILL MOVE OVER SOME OF THE SAME AREAS REPEATEDLY ENHANCING RAINFALL AMOUNTS AND THE POTENTIAL FOR FLASH FLOODING. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. 05
Local storm report, Aug 8, 9:23 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HEAVY RAIN MEDIAPOLIS 41.01N 91.16W
08/08/2007 E3.00 INCH DES MOINES IA TRAINED SPOTTER
RAINFALL SINCE 7 PM.
&&Special weather statement, Aug 8, 9:35 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 935 PM CDT WED AUG 8 2007 IAZ065-067-068-078-087-088-098-ILZ015-024-MOZ009-090500- CEDAR IA-HENRY IA-JEFFERSON IA-LOUISA IA-MERCER IL-MUSCATINE IA- ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-VAN BUREN IA- 935 PM CDT WED AUG 8 2007 ...THUNDERSTORMS WITH TORRENTIAL RAIN MOVING IN... THUNDERSTORMS WILL MOVE INTO MUCH OF THE AREA BY MIDNIGHT AND PERSIST THROUGH THE EARLY MORNING. THE THUNDERSTORMS WILL BRING TORRENTIAL RAIN WITH RAINFALL RATES OF 1 TO 2 INCHES IN LESS THAN AN HOUR...AND FREQUENT AND INTENSE LIGHTNING. THE THUNDERSTORMS WILL MOVE OVER SOME OF THE SAME AREAS REPEATEDLY ENHANCING RAINFALL AMOUNTS AND THE POTENTIAL FOR FLASH FLOODING. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. 05
Local storm report, Aug 8, 10:09 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1009 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM FLASH FLOOD 1 WSW IOWA CITY 41.65N 91.55W
08/08/2007 JOHNSON IA TRAINED SPOTTER
STREET FLOODING ON 1ST AVE BETWEEN I80 AND HIGHWAY 6.
WATER ON ROAD WAS ABOUT 4 INCHES DEEP.
1000 PM HEAVY RAIN 4 E WHAT CHEER 41.41N 92.28W
08/08/2007 E1.98 INCH KEOKUK IA TRAINED SPOTTER
UPDATED REPORT. RAINFALL SINCE 630 PM. SOME PONDING
OCCURRING IN BACKYARDS. /24 TO 36 HOUR TOTAL...3.89
INCHES./
&&Special weather statement, Aug 8, 11:00 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1100 PM CDT WED AUG 8 2007 IAZ063>065-067-068-076>078-ILZ015-016-024-090700- CEDAR IA-HENRY IL-IOWA IA-JOHNSON IA-KEOKUK IA-LOUISA IA-MERCER IL- MUSCATINE IA-ROCK ISLAND IL-SCOTT IA-WASHINGTON IA- 1100 PM CDT WED AUG 8 2007 ...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN... STRONG THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY MORNING... ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. THE THUNDERSTORMS WILL BRING TORRENTIAL RAIN WITH RAINFALL RATES OF 1 TO 2 INCHES IN LESS THAN AN HOUR...AND FREQUENT AND INTENSE LIGHTNING. GUSTY WINDS OF 20 TO 35 MPH WILL ALSO BE POSSIBLE. THE THUNDERSTORMS WILL MOVE OVER SOME OF THE SAME AREAS REPEATEDLY...ESPECIALLY BETWEEN INTERSTATE 80 AND HIGHWAY 34...THEREBY ENHANCING RAINFALL AMOUNTS AND THE POTENTIAL FOR FLASH FLOODING IN THESE AREAS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. IAZ087>089-098-099-MOZ009-010-090700- CLARK MO-DES MOINES IA-HENRY IA-JEFFERSON IA-LEE IA-SCOTLAND MO- VAN BUREN IA- 1100 PM CDT WED AUG 8 2007 ...THUNDERSTORMS WITH TORRENTIAL RAIN BECOMING WIDESPREAD... THUNDERSTORMS WILL BECOME WIDESPREAD INTO THE EARLY MORNING. THE STORMS WILL BRING TORRENTIAL RAIN WITH RAINFALL RATES OF 1 TO 2 INCHES IN LESS THAN AN HOUR...AND FREQUENT AND INTENSE LIGHTNING. GUSTY WINDS OF 20 TO 35 MPH WILL ALSO BE POSSIBLE. THE THUNDERSTORMS WILL MOVE OVER SOME OF THE SAME AREAS REPEATEDLY ENHANCING RAINFALL AMOUNTS AND THE POTENTIAL FOR FLASH FLOODING. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. 05
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:40 PM CDT | River Flood Advisory | DVN | Johnson, Washington | 24 hr |
| Aug 8, 9:40 PM CDT | River Flood Advisory | DVN | Keokuk | 24 hr |
| Aug 8, 9:43 PM CDT | Flash Flood Warning | DVN | Keokuk | 6 hr |
| Aug 9, 4:20 AM CDT | River Flood Warning | DVN | Johnson, Washington | 25 hr |
| Aug 9, 11:03 AM CDT | River Flood Warning | DVN | Henry, Jefferson, Washington | 23 hr |
| Aug 9, 11:03 AM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 9 hr |
Nearby
River Flood Warnings in Iowa, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.